Alert archive / Texas / High Wind Warnings in 2024

High Wind Warning 3, NWS Austin/San Antonio, TX

May 29, 2024Bastrop County, Lee County, Texas

NWS Austin/San Antonio, TX issued this high wind warning at May 29, 2024, 2:35 AM CDT for Bastrop County, Lee County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2024, 2:35 AM CDT (07:35 UTC)
Expired
May 29, 2024, 3:10 AM CDT
In force
35 min
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 7.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2024-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2024-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3033 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
-0.6
Supercell composite
-4.8

Open this sounding in Storm Lab

The text

As transmitted.

532 
WWUS74 KEWX 290735
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
235 AM CDT Wed May 29 2024

TXZ173-290845-
/O.EXP.KEWX.HW.W.0002.000000T0000Z-240529T0800Z/
Williamson-
Including the cities of Georgetown
235 AM CDT Wed May 29 2024

...HIGH WIND WARNING WILL EXPIRE AT 3 AM CDT EARLY THIS MORNING...

$$

TXZ193-194-290900-
/O.NEW.KEWX.HW.W.0003.240529T0735Z-240529T0900Z/
Bastrop-Lee-
Including the cities of Bastrop and Giddings
235 AM CDT Wed May 29 2024

...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING...

* WHAT...Southeast wind gusts up to 60 mph on the back edge of an 
  exiting rain system.

* WHERE...Bastrop and Lee Counties.

* WHEN...Until 4 AM CDT early this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around trees 
and branches. Remain in the lower levels of your home during the 
windstorm, and avoid windows. Watch for falling debris and tree 
limbs. Use caution if you must drive.

&&

$$

29
1 follow-up statement
278 
WWUS74 KEWX 290810
NPWEWX

URGENT - WEATHER MESSAGE
National Weather Service Austin/San Antonio TX
310 AM CDT Wed May 29 2024

TXZ193-194-291100-
/O.CAN.KEWX.HW.W.0003.000000T0000Z-240529T0900Z/
/O.NEW.KEWX.WI.Y.0012.240529T0810Z-240529T1100Z/
Bastrop-Lee-
Including the cities of Bastrop and Giddings
310 AM CDT Wed May 29 2024

...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Northeast winds gusting over 35 mph.

* WHERE...Bastrop and Lee Counties.

* WHEN...Until 6 AM CDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TXZ209-225-291100-
/O.NEW.KEWX.WI.Y.0012.240529T0810Z-240529T1100Z/
Fayette-Lavaca-
Including the cities of Hallettsville and La Grange
310 AM CDT Wed May 29 2024

...WIND ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS MORNING...

* WHAT...Northeast winds gusting over 35 mph.

* WHERE...Fayette and Lavaca Counties.

* WHEN...Until 6 AM CDT early this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

29

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this high wind warning went out at May 29, 1:17 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, May 29, 1:17 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
117 AM CDT Wed May 29 2024

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Today through Thursday)
Issued at 117 AM CDT Wed May 29 2024

The main area of showers and thunderstorms continues to push east
into the eastern counties at the present time. This activity
associated with a mid-level impulse has allowed for widespread
beneficial rainfall to occur over most of the CWA. In addition to
the rain, we have seem some reports of some gusty winds on the
back edge of the precip shield indicative of perhaps a weak wake
low. Will continue to monitor this for any possible higher wind
speeds which would need some sort of headline to cover the threat.
Further to the west, some additional scattered shower and isolated
thunderstorms can be seen on radar with the bulk of the activity in
Mexico but now seeing some of this skirt just east of the Rio
Grande. The presentation and movement of this is indicative of
additional mid-level lift. This activity is not picked up well by the
latest high-res model guidance but think as this moves east into our
worked over airmass much of this should struggle to strengthen. Will
continue to monitor for possible signs this thinking is wrong.

Latest high-res models are fairly quiet for the today period through
the late afternoon and evening hours as the atmosphere struggles to
bounce back from the overnight activity. Will keep some low PoPs in
the forecast for mainly the eastern and northern counties through
the afternoon. Overall not too confident in the forecast, but with
peak heating could see some additional isolated showers and storms
in addition to the left over morning activity. The severe
threat is non-zero, but overall low. The Day 1 Outlook has the CWA
in a level 1 risk for severe storms. Otherwise, high temperatures
today will top out in the upper 80s in the north to the upper 90s in
the Rio Grande Counties.

For tonight, will keep some 20 PoPs in the forecast for the chance
of an isolated shower or storm. Lows will be in the 70s. Additional
isolated to perhaps scattered showers and storms can be expected
Thursday, but overall chances and confidence is low with little
focus for forcing. Highs will be back in the upper 80s to near 100
degrees.

&&

.LONG TERM...
(Thursday night through Tuesday)
Issued at 117 AM CDT Wed May 29 2024

A daily opportunity for low to medium chances of rain and storms
will continue through the end of the workweek and into the upcoming
weekend. These thunderstorm chances will remain attributed to a
combination of factors, including a stationary front across North
Texas, a dryline across West Texas, any outflow boundaries that
develop from convection each day, and weak impulses/disturbances
riding above the top of the ridge centered across Mexico embedded
within the westerly to northwesterly mid-level flow. While this
particular pattern results in daily chances for rain, the exact
locations where the rain will fall remain uncertain due number of
factors at play and the nuances of each. Convective parameters may
support organized strong to severe storms and locally heavy rain at
times as well. Temperatures will run near or slightly above normal
through the weekend.

THe rain and storm chances look to decline and temperatures look to
start rising into early to middle of next week as medium range
guidance shows the ridging over Mexico starts to strengthen and
nudge more northward into Texas and the Desert Southwest. We will
have to keep an eye on those peak heat indices again next week each
afternoon as a result of the climbing temperatures and continued
elevated dew points.

&&

.AVIATION...
(06Z TAFS)
Issued at 1130 PM CDT Tue May 28 2024

Showers and thunderstorms continue to move east across the area,
mainly east of I-35 at the start of the period. MVFR ceilings are
seen in the wake of this system at I-35 sites, expected to return to
VFR during the morning and remain the rest of the day. There are
lesser chances for showers and thunderstorms tomorrow and will keep
a dry forecast for all sites at this time. MVFR ceilings look to
return to the area Thursday morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              88  74  90  74 /  30  20  30  30
Austin Bergstrom Intl Airport  90  74  90  73 /  30  20  30  30
New Braunfels Muni Airport     92  74  93  74 /  20  20  20  30
Burnet Muni Airport            85  72  86  71 /  40  20  30  40
Del Rio Intl Airport          100  80 100  78 /  10  10  10  20
Georgetown Muni Airport        87  72  89  71 /  30  20  40  30
Hondo Muni Airport             94  75  95  74 /  20  20  10  30
San Marcos Muni Airport        90  73  92  73 /  20  20  20  30
La Grange - Fayette Regional   88  75  89  75 /  30  20  40  20
San Antonio Intl Airport       92  75  93  75 /  20  20  20  30
Stinson Muni Airport           94  76  95  75 /  20  20  20  30

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...29
Long-Term...Brady
Aviation...27
Hazardous weather outlook, May 28, 3:53 AM CDT, 22 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
353 AM CDT Tue May 28 2024

TXZ171>173-183>194-202>209-217>225-228-290900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
353 AM CDT Tue May 28 2024

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Dangerous heat will be expected this afternoon with heat indices
as high as 110 degrees across our southern most counties. Heat
Advisory in effect from Noon through 7 PM CDT across these
locations.

There is a level 2 to 3 out of 5 risk for severe thunderstorms
across all of South Central Texas from this evening into tonight.
Large hail and damaging winds are the primary threats. Isolated
tornado possible as well.

There is a level 1 to 2 out of 4 risk for excessive rainfall
across most of our area. A corridor of heavy rainfall where 1 to
3 inches could fall with locally higher amounts, is possible
across our northern/northeastern most counties.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The potential for strong to severe storms and locally heavy rains
mainly during the afternoon into evening hours will continue for
the remainder of the week into next weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit reports from any storms during
this evening through tonight, and in the week ahead.

In the hours before

Special weather statement, May 28, 10:51 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1051 PM CDT Tue May 28 2024

TXZ191-206>208-290430-
Guadalupe TX-Comal TX-Caldwell TX-Hays TX-
1051 PM CDT Tue May 28 2024

...A strong thunderstorm will impact portions of southwestern
Caldwell, southwestern Hays, central Guadalupe and eastern Comal
Counties through 1130 PM CDT...

At 1051 PM CDT, Doppler radar was tracking a strong thunderstorm over
Canyon Lake, or over Canyon Lake Dam, moving southeast at 40 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Braunfels, San Marcos, Seguin, Wimberley, Canyon Lake Dam, Canyon
Lake, McQueeney, Martindale, Kingsbury, Staples, Smithson Valley,
Fentress, Geronimo, Zorn, Startzville, Reedville, Redwood, Freiheit,
Solms, and Hunter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2982 9839 3002 9822 2982 9768 2949 9793
TIME...MOT...LOC 0351Z 300DEG 35KT 2987 9824

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

BF
Special weather statement, May 28, 11:13 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1113 PM CDT Tue May 28 2024

TXZ173-191>193-208-290500-
Caldwell TX-Williamson TX-Bastrop TX-Hays TX-Travis TX-
1113 PM CDT Tue May 28 2024

...Strong thunderstorms will impact portions of Williamson, Caldwell,
central Hays, Travis and western Bastrop Counties through MIDNIGHT
CDT...

At 1112 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sun City to near Wimberley. Movement was
east at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, San Marcos, Pflugerville,
Kyle, Taylor, Buda, Lockhart, Elgin, Dripping Springs, Wimberley,
Granger, Tanglewood Forest, Serenada, Anderson Mill, Austin Bergstrom
Int Airport, Windemere, and Leander.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3074 9727 3055 9720 3043 9725 3040 9733
      3037 9727 2974 9754 2981 9785 2983 9784
      2985 9786 2982 9792 2985 9803 2992 9813
      2993 9815 3080 9779 3080 9743
TIME...MOT...LOC 0412Z 276DEG 30KT 3073 9776 2994 9809

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BF
Special weather statement, May 29, 12:08 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1208 AM CDT Wed May 29 2024

TXZ173-191>194-206>209-223-225-290615-
Guadalupe TX-Comal TX-Caldwell TX-Lavaca TX-Williamson TX-Bastrop TX-
Fayette TX-Gonzales TX-Hays TX-Lee TX-Travis TX-
1208 AM CDT Wed May 29 2024

...Strong thunderstorms will impact portions of eastern Williamson,
Caldwell, southeastern Hays, Guadalupe, eastern Travis, Bastrop,
Gonzales, Lee, Fayette, northwestern Lavaca and southeastern Comal
Counties through 115 AM CDT...

At 1207 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Thrall to near Rosanky to near Seguin.
Movement was southeast at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Austin, Round Rock, New Braunfels, Georgetown, San Marcos,
Pflugerville, Schertz, Kyle, Seguin, Cibolo, Taylor, Buda, Lockhart,
Elgin, Bastrop, Gonzales, Luling, Giddings, La Grange, and
Smithville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2963 9687 2911 9761 2938 9784 2937 9811
      2948 9812 2950 9818 2949 9819 2962 9820
      3023 9778 3084 9757 3074 9727 3046 9715
      3056 9696 3032 9674 3029 9665 3016 9679
      3014 9665 2996 9657
TIME...MOT...LOC 0507Z 296DEG 30KT 3055 9725 2993 9735 2952 9792

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BRADY
Special weather statement, May 29, 1:37 AM CDT, 58 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
137 AM CDT Wed May 29 2024

TXZ173-191>194-207>209-222>225-290730-
Guadalupe TX-Karnes TX-Caldwell TX-Lavaca TX-Williamson TX-
Bastrop TX-De Witt TX-Fayette TX-Gonzales TX-Hays TX-Lee TX-
Travis TX-
137 AM CDT Wed May 29 2024

...Strong winds will impact portions of Williamson, Caldwell,
DeWitt, east central Guadalupe, eastern Travis, northeastern Karnes,
Bastrop, Gonzales, northwestern Lee, southwestern Fayette and
western Lavaca Counties through 230 AM CDT...

At 136 AM CDT, Doppler radar was tracking strong winds along the
back edge of the dissipating reflectivity in association with a wake
low from near Georgetown to near Weesatche.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Lockhart, Elgin, Cuero, Bastrop, Gonzales, Yoakum, Luling,
Smithville, Yorktown, Shiner, Granger, Flatonia, Moulton, and
Serenada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3086 9760 3074 9727 3047 9716 3047 9713
      2910 9698 2887 9730 2892 9742 2879 9760
      2880 9771 3091 9783
TIME...MOT...LOC 0636Z 289DEG 44KT 3060 9769 2891 9749

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

BRADY
Local storm report, May 29, 2:11 AM CDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
211 AM CDT Wed May 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     Tstm Wnd Gst     1 N Laughlin AFB        29.37N 100.78W
05/28/2024  M63 MPH          Val Verde          TX   AWOS

            AWOS station KDLF Laughlin AFB.

&&

MB
Local storm report, May 29, 2:15 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Austin/San Antonio TX
215 AM CDT Wed May 29 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     Tstm Wnd Gst     1 SSW Burnet            30.74N 98.24W
05/28/2024  M59 MPH          Burnet             TX   ASOS

            ASOS station KBMQ Burnet Muni Arpt-Kate
            Craddock Fld; Associated with outflow from
            thunderstorm.

&&

MB

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:13 PM CDTSpecial Weather StatementEWXMaverick47 min
May 28, 7:52 PM CDTSevere Thunderstorm WarningEWXDimmit, Maverick, Zavala53 min
May 28, 7:59 PM CDTSpecial Weather StatementEWXMedina46 min
May 28, 8:01 PM CDTSpecial Weather StatementEWXEdwards44 min
May 28, 8:15 PM CDTSevere Thunderstorm WarningEWXEdwards, Real45 min
May 28, 8:38 PM CDTSevere Thunderstorm WarningEWXDimmit, Zavala52 min
May 28, 8:42 PM CDTSpecial Weather StatementEWXMedina48 min
May 28, 8:50 PM CDTAreal Flood AdvisoryEWXEdwards2 hr
May 28, 8:55 PM CDTSpecial Weather StatementEWXKerr, Real50 min
May 28, 9:20 PM CDTSevere Thunderstorm WarningEWXBandera, Kerr40 min
May 28, 9:29 PM CDTSevere Thunderstorm WarningEWXGillespie, Kendall, Kerr46 min
May 28, 9:44 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Kendall, Kerr46 min
May 28, 10:00 PM CDTSpecial Weather StatementEWXBandera45 min
May 28, 10:14 PM CDTSevere Thunderstorm WarningEWXBlanco, Comal, Gillespie, Hays, Kendall46 min
May 28, 10:51 PM CDTSpecial Weather StatementEWXComal, Guadalupe39 min
May 28, 11:13 PM CDTSpecial Weather StatementEWXCaldwell, Hays, Travis, Williamson47 min
May 29, 12:08 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, Fayette, Gonzales, Guadalupe, Lee and 2 more67 min
May 29, 12:33 AM CDTRiver Flood WarningEWXVal Verde14 hr
May 29, 1:37 AM CDTSpecial Weather StatementEWXBastrop, Caldwell, DeWitt, Gonzales, Travis, Williamson53 min
May 29, 1:47 AM CDTHigh Wind WarningEWXWilliamson73 min
May 29, 3:10 AM CDTWind AdvisoryEWXBastrop, Fayette, Lavaca, Lee3 hr

Nearby

High Wind Warnings in Texas, 2024Every high wind warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.